Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Over weight. On Warfarin. Does hcg diet harm in any way?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5688 Questions
My husband is on warfarin, will the hcg diet harm him in any way? He is about 20 lbs or so overweight and is 76 years old. Thank you, XXXXXXX
Posted Fri, 28 Jun 2013 in General Health
Answered by Dr. Ivan R. Rommstein 23 minutes later
Hi XXXXXXX and welcome to XXXXXXX

Thank you for your query.

There is no such contraindication and no reported complications of hCG diet in patients on anticoagulant therapy. But this is relatively new diet and there is no enough studies which did these researches.

Considering his age, weight and medical history, honestly I wouldn't start with some intensive or debatable diets. He should lose weight slowly and healthy. This isn't significant adiposity. Any sudden or strict restrictions in food intake may cause bad effects. The efficiency of hCG diet isn't proved yet and I suggest to try with some other conventional diets before following this one. He can also consult his cardiologist.

Of course,whatever you decide, he must get INR (international normalised ratio)checked regularly and if some abnormalities are found, diet can always be stopped.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor